Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 364, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 22, 2011, 4:10 AM CDT for Fremont County, Mills County, Montgomery County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2011, 4:10 AM CDT (09:10 UTC)
- Expired
- Aug 22, 2011, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:41 AM CDT, 29 minutes earlier.
Area forecast discussion, Aug 22, 3:41 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 341 AM CDT MON AUG 22 2011 ...ONGOING THUNDERSTORMS WITH CHANCES THROUGH TONIGHT ARE THE PRIMARY FORECAST CONCERNS...WITH HIGH HEAT INDEXES TUESDAY ANOTHER CONCERN... .DISCUSSION... A LEAD DISTURBANCE INDICATED ON WATER VAPOR IMAGERY IS MOVING THROUGH WESTERN NEBRASKA WITH ONLY ISOLATED THUNDERSTORMS ONGOING IN EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. A LINE OF NUMEROUS SHOWERS AND STORMS CURRENTLY FROM CEDAR COUNTY SOUTHEAST THROUGH DOUGLAS AND SARPY COUNTY INTO SOUTHWEST IOWA HAS RESULTED IN A FEW SEVERE WARNINGS AND FLASH FLOOD WARNINGS. CURRENT 0-3 KM MUCAPES UP TO 1500 J/KG WITH 0-6 KM SHEAR OF 25-35 KTS. EXPECTING MORNING SHOWERS AND THUNDERSTORMS MAINLY ALONG THE MISSOURI VALLEY TO DIMINISH IN COVERAGE AND DEVELOPMENT BY AROUND NOON WITH SCATTERED WORDING MENTIONED. NO TRIGGER IS EVIDENT FROM MODELS FOR THE AFTERNOON AND EVENING. THAT AREA APPEARS TO RESIDE ACROSS FAR EASTERN SOUTH DAKOTA INTO MINNESOTA AND NORTHERN IOWA. IT APPEARS THAT ANY OUTFLOWS WHICH MAY EXIST FROM MORNING CONVECTION...MAY BE THE MAIN FOCUS FOR DEVELOPMENT. MUCAPES SHOW INSTABILITY THIS AFTERNOON WILL BE MORE THAN ADEQUATE RANGING AS HIGH AS 3500 TO 4500 J/KG...WITH 0-6KM SHEAR LACKING A BIT AT 25-30 KTS. STILL SUFFICIENT TO SUPPORT A FEW SEVERE STORMS INTO THIS EVENING. POPS TONIGHT IN THE LOW CHANCE CATEGORY GENERALLY EAST OF A NORFOLK THROUGH LINCOLN AND BEATRICE LINE AND SLIGHT CHANCE TO THE WEST. TUESDAY WILL BE THE WARMEST DAY OF THE WEEK WITH HIGHS IN THE MID 90S. DEWPOINTS TO REACH THE MID 70S WITH UPPER 70S FROM EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA. THIS WILL RESULT IN HEAT INDEXES OF 105 TO A HIGHS AS 110. NEXT SHIFT WILL NEED TO CONSIDER THE NEED FOR A HEAT ADVISORY. REGARDING THUNDERSTORM POTENTIAL...THE ATMOSPHERE WILL BE VERY UNSTABLE WITH MU CAPES AS HIGH AS 6000 J/KG AND DEEP LAYER SHEAR AROUND 30 KTS. MODELS DO NOT SHOW A SUFFICIENT TRIGGER...SO DEVELOPMENT WILL BE CONDITIONAL. WILL CARRY A SLIGHT CHANCE FOR THE AFTERNOON ALL AREAS...THEN A SLIGHT CHANCE FOR NORTHEASTERN COUNTIES TUESDAY NIGHT AS A COLD FRONT MOVES IN. FOR WEDNESDAY THROUGH FRIDAY... A STRONG SHORTWAVE MOVING ALONG THE CANADIAN BORDER TUESDAY NIGHT WILL BRING A COLD FRONT THROUGH THE CWA ON WEDNESDAY LOWERING HIGHS TO THE UPPER 80S TO AROUND 90. FORECAST IS DRY UNTIL FRIDAY WITH A SLIGHT CHANCE NORTHERN HALF WITH CONVERGE NEAR A STALLED FRONT INCREASING IN THE AFTERNOON. THE GFS CONTINUES TO SHOW ORGANIZED CONVECTION ALONG AND NORTH OF THE FRONT FOR FRIDAY NIGHT. HIGHS THURSDAY AND FRIDAY TO RANGE FROM 85 TO 89. WILL NOT MAKE ANY CHANGES TO THE FORECAST BEYOND FRIDAY. ROBERG && .AVIATION... FOR THE 06Z TAFS... +TSRA TO CONTINUE TO AFFECT KOMA TIL 11Z WITH +TSRAGS POSSIBLE. HEAVY THUNDERSTORMS SHOULD END OR SLIDE EAST OF TERMINAL BY 13Z. MVFR CIGS TO CONTINUE AT KOFK AS LONG AS 17Z. VFR CONDITIONS SHOULD CONTINUE FOR KLNK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 21, 5:55 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT SUN AUG 21 2011 IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078- 088>090-092-221300- SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY. IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091- 093-221300- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON MONDAY.
In the hours before
Special weather statement, Aug 22, 12:43 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1243 AM CDT MON AUG 22 2011 IAZ069-220630- POTTAWATTAMIE IA- 1243 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL 130 AM CDT... AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 25 MILES NORTHEAST OF OMAHA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAKLAND... CARSON... MACEDONIA... HANCOCK... DERGAN
Special weather statement, Aug 22, 1:09 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 109 AM CDT MON AUG 22 2011 IAZ055-220700- HARRISON IA- 109 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL HARRISON COUNTY UNTIL 200 AM CDT... AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONDAMIN...OR 32 MILES NORTH OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOGAN... MAGNOLIA... WOODBINE... DERGAN
Special weather statement, Aug 22, 1:22 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 122 AM CDT MON AUG 22 2011 NEZ044-045-220700- DODGE NE-WASHINGTON NE- 122 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR WASHINGTON AND NORTHEASTERN DODGE COUNTIES UNTIL 200 AM CDT... AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOOPER...OR 37 MILES NORTHWEST OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NICKERSON... KENNARD... BLAIR... WINSLOW... HERMAN... DEWALD
Special weather statement, Aug 22, 1:49 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 149 AM CDT MON AUG 22 2011 IAZ069-079-NEZ052-220730- DOUGLAS NE-MILLS IA-POTTAWATTAMIE IA- 149 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR DOUGLAS...NORTHEASTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 230 AM CDT... AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OMAHA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COUNCIL BLUFFS... GLENWOOD... TREYNOR... MALVERN... LAKE MANAWA STATE PARK... SILVER CITY... HASTINGS... HENDERSON... DEWALD
Special weather statement, Aug 22, 2:01 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 201 AM CDT MON AUG 22 2011 NEZ015-018-033-220745- CUMING NE-THURSTON NE-WAYNE NE- 201 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN THURSTON AND NORTHERN CUMING COUNTIES UNTIL 245 AM CDT... AT 158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WAKEFIELD...OR 28 MILES NORTHEAST OF NORFOLK...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EMERSON... PENDER... THURSTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
Special weather statement, Aug 22, 2:29 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 229 AM CDT MON AUG 22 2011 NEZ012-220815- CEDAR NE- 229 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN CEDAR COUNTY UNTIL 315 AM CDT... AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF HARTINGTON...OR 20 MILES SOUTH OF YANKTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARTINGTON... COLERIDGE... LAUREL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 46 min |
| Aug 22, 1:02 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 34 min |
| Aug 22, 1:10 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 28 min |
| Aug 22, 1:41 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 19 min |
| Aug 22, 2:33 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 42 min |
| Aug 22, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 41 min |
| Aug 22, 2:39 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 51 min |
| Aug 22, 3:15 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 45 min |
| Aug 22, 3:32 AM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 4 hr |
| Aug 22, 3:49 AM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston, Wayne | 4 hr |
| Aug 22, 4:05 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 40 min |
| Aug 22, 7:29 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Aug 22, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 52 min |
| Aug 22, 4:42 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.